MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WATCHMAN® ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC - GALWAY WATCHMAN® ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU10060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation (2001); Thrombosis (2100); Pericardial Effusion (3271)
Date of Event 06/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer: it is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A transeptal puncture was performed and an unspecified guide wire was placed in the left atrium and upper pulmonary vein.Then a watchman ® access system was advanced, but never entered the laa.At this time the patient¿s blood pressure started to drop, which may have been caused by a perforation which let to a pericardial effusion.A pericardiocentesis was performed.The patient was monitored for a couple of hours on the table and was then sent to holding.While in holding, the patient decompensated further; their blood pressure dropped.An attempt was made to withdraw fluid from the pericardium, but there was clot inside of the pericardial drain sheath.A pericardial window was cut to relieve the pressure.The patient is currently doing well and stable.There was no watchman device implanted.

Brand Name
WATCHMAN® ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7717622
Report Number2134265-2018-06440
Device Sequence Number1329044
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2020
Device Model NumberM635TU10060
Device Catalogue NumberTU1006
Device Lot Number21407670
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2018
Initial Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;